MAUDE Adverse Event Report: DEPUY MITEK LLC US OMNICUT 5.2 RES BLADE 5PK; ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE

DEPUY MITEK LLC US OMNICUT 5.2 RES BLADE 5PK; ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Model Number 283346
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from mitek (b)(6) reports an event as follows: it was reported that prior to a shoulder repair procedure the omnicut 5.2 reusable blade sterile packaging was damaged.There was no patient consequence.The procedure was able to be completed with no delay.Alternatives were readily available.This report is for a omnicut 5.2 reusable blade.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformities were identified.The complaint device was received and inspected.The complaint can be confirmed.The device was received inside the alleged damaged packaging.It was observed that the side of the thermoformed blister that is closest to the proximal end of the barrel burr was breached, and a circular portion seemed to have been punched off.Extensive root cause analysis from past investigations has revealed that this type of failure can occur when the device experiences a high drop on the observed damaged end.The occurrence rate of this failure was compared against the risk management documents and found to be within acceptable limits.Furthermore, a manufacturing record evaluation was performed for the finished device lot number, and no non-conformities were identified.The complaint information has been forwarded to the escalations team for their review.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
OMNICUT 5.2 RES BLADE 5PK
Common Device Name
ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8546329
Report Number1221934-2019-56929
Device Sequence Number400089
Product Code HRX
UDI-Device Identifier10886705022489
UDI-Public(01)10886705022489
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K041824
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model Number283346
Device Catalogue Number283346
Device Lot NumberA1807007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2019
Initial Date Received by Manufacturer 04/01/2019
Supplement Date Received by Manufacturer06/28/2019
Initial Report FDA Received Date04/24/2019
Supplement Report FDA Received Date06/28/2019
Patient Sequence Number1